Alert archive / New Mexico / Flash Flood Warnings in 2008

Flash Flood Warning 33, NWS Albuquerque, NM

July 24, 2008Santa Fe County, New Mexico

NWS Albuquerque, NM issued this flash flood warning at Jul 24, 2008, 5:52 PM MDT for Santa Fe County, New Mexico. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 24, 2008, 5:52 PM MDT (23:52 UTC)
Expired
Jul 24, 2008, 7:45 PM MDT
In force
113 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Flood severity
None

County Santa Fe County, NM

The radar

The Albuquerque radar (KABX), 107 km from the middle of the area, began a volume at 23:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 11.9 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2008-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 511 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2008-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
511 J/kg
Mixed-layer CIN
-116 J/kg
Mixed-layer LCL
1685 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KABQ 242352
FFWABQ
NMC049-250145-
/O.NEW.KABQ.FF.W.0033.080724T2352Z-080725T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
552 PM MDT THU JUL 24 2008

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL SANTA FE COUNTY IN NORTH CENTRAL NEW MEXICO

* UNTIL 745 PM MDT

* AT 548 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM
  TESUQUE TO SANTA FE TO LAMY...OR ALONG A LINE EXTENDING FROM 7 
  MILES NORTHEAST OF SANTA FE TO 11 MILES SOUTHEAST OF SANTA FE. 
  THE STORMS PRODUCING VERY HEAVY RAIN WERE NEARLY STATIONARY. 
  THERE IS A THREAT FOR FLASH FLOODING AT CANADA DE LOS ALAMOS...
  THE KOA CAMPGROUND NEAR INTERSTATE 25...ROUTES 475 AND 592.

DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY. MANY FLASH
FLOOD DEATHS OCCUR IN AUTOMOBILES.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF NORMALLY
DRY ARROYOS AND STREAMBEDS...LOW WATER CROSSINGS...INTERSECTIONS...
AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE AND LOW LYING AREAS.

LAT...LON 3586 10576 3568 10579 3548 10575 3546 10593
      3567 10600 3584 10595

$$

DPORTER
2 follow-up statements
000 
WGUS75 KABQ 250041
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
641 PM MDT THU JUL 24 2008

NMC049-250145-
/O.CON.KABQ.FF.W.0033.000000T0000Z-080725T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SANTA FE-
641 PM MDT THU JUL 24 2008

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM MDT FOR CENTRAL
SANTA FE COUNTY...

AT 640 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAIN.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 11 MILES NORTHEAST OF TESUQUE TO
TESUQUE...OR ALONG A LINE EXTENDING FROM 13 MILES SOUTHEAST OF
CHIMAYO TO 6 MILES NORTH OF SANTA FE...MOVING NORTH AT 7 MPH.

LOCATIONS IMPACTED INCLUDE...
  CHUPADERO...
  LITTLE TESUQUE...
  ASPEN VISTA...

LIGHT TO MODERATE RAINFALL WILL PERSIST ACROSS THE SANTA FE AREA... 
HOWEVER MOST OF THE HEAVIER PRECIPITATION REMAINS NORTH OF THE TOWN. 
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE 
WARNED AREA...MAINLY NEAR AND NORTHEAST OF TESUQUE. PARTS OF ROUTE 
76 MAY EXPERIENCE FLASH FLOODING.

ARROYOS...STREAMS AND RIVERS CAN BECOME RAGING KILLER CURRENTS IN A
MATTER OF MINUTES. KNOW WHERE HIGHER GROUND IS LOCATED.

LAT...LON 3586 10576 3568 10579 3548 10575 3546 10593
      3567 10600 3584 10595

$$

DPORTER
000 
WGUS75 KABQ 250139
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
739 PM MDT THU JUL 24 2008

NMC049-250200-
/O.EXP.KABQ.FF.W.0033.000000T0000Z-080725T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SANTA FE-
739 PM MDT THU JUL 24 2008

...FLASH FLOOD WARNING WILL EXPIRE AT 745 PM MDT FOR CENTRAL SANTA 
FE COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE HEAVY RAINFALL 
WAS ENDING ACROSS THE WARNED AREA...AND THE FLASH FLOOD THREAT WAS 
DIMINISHING. LIGHT TO MODERATE RAINFALL WILL PERSIST THROUGH 830 PM 
ACROSS THE AREA...HOWEVER RAINFALL AMOUNTS SHOULD REMAIN UNDER ONE 
QUARTER OF AN INCH. SOME MINOR FLOODING MAY CONTINUE...HOWEVER THE 
THREAT FOR FLASH FLOODING IS ENDING. THUS...THE FLASH FLOOD WARNING 
HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 3586 10576 3568 10579 3548 10575 3546 10593
      3567 10600 3584 10595

$$

DPORTER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jul 24, 3:01 PM MDT, 2 hours 51 minutes earlier.

Area forecast discussion, Jul 24, 3:01 PM MDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
301 PM MDT THU JUL 24 2008

.DISCUSSION...
THERE ARE A FEW SHOWERS AND STORMS ACROSS THE NW 40 PERCENT OR SO
OF THE STATE AS OF THIS WRITING WITH W AND FAR N COLFAX COUNTY
BEING NOTICEABLY MORE ACTIVE THAN WED. OTHERWISE CONDITIONS THIS
EVENING SHOULD OVERALL BE IN THE BALLPARK OF 24 HRS PREVIOUS...THOUGH
IT COULD BE A LITTLE MORE ACTIVE ESPECIALLY N CENTRAL. FRI SHOULD
SEE FAIRLY SIMILAR COVERAGE AND INTENSITY OF STORMS...BUT
THEREAFTER IS PERIOD OF GREATER CONCERN AS DOLLY REMNANTS...SUCH AS
IT IS...TRACKS NEAR OR INTO NM. LATEST REMNANTS TRACKING INFO NOW
INDICATES AT LEAST HALF OF VARIOUS MODEL TRACKS MOVING THE ILL
DEFINED CENTER OF SYSTEM ACROSS SW OR EVEN S CENTRAL NM INTO W OR
CENTRAL NM BEFORE SHUNTING REMAINS E OR NE. THIS TREND IS
SIGNIFICANTLY FARTHER TO THE N AND NE OF EARLIER CONSENSUS AND IS
ACTUALLY A CAUSE FOR SOME CONCERN...FOR IF THIS TREND CONTINUES IT
WILL MEAN MORE CLOUDS AND RAIN FOR S AND E RATHER THAN W AND N
CENTRAL. FOR THIS REASON AND THE CONTINUED OUTLIERS...AND TO AGREE
MORE WITH SOUTHERN AND SW NEIGHBORS WILL HOLD OFF ON A FLASH FLOOD
WATCH FOR NOW. BUT POTENTIAL CONTINUES FOR MAINLY THE LATER SAT
INTO SUN OR EVEN MON PERIOD FOR A MAJOR UPTICK IN PCPN FOR SOME
PORTION OF THE STATE. WILL STAY WITH WETTER AND HIGHER POPS W VS E
FOR NOW.

&&

.AVIATION...
OVERALL...LESS COVERAGE OF MVFR AND SHORT DURATION IFR CONDITIONS
TODAY AND TONIGHT VERSUS THE PAST FEW DAYS. HOWEVER...LOW CIGS AND
VIS WILL STILL BE ASSOCIATED WITH THE HIT AND MISS STRONGER STORMS.
THE FAVORED AREAS WILL BE ACROSS THE NORTHERN AND WESTERN TIER.
GUSTS ASSOCIATED WITH SOME OF THE STRONGER STORMS WILL NEAR 45 KT.

NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z.

&&

.FIRE WEATHER...
ALL EYES STILL REMAIN ON DOLLY. IN THE NEAR TERM THUNDERSTORM
COVERAGE WILL BE SLIGHTLY DOWN AS COMPARED TO THE PAST SEVERAL DAYS.
HOWEVER...THE MODELS ARE COMING MORE IN LINE WITH BRINGING AT LEAST
SOME OF DOLLY/S MOISTURE INTO NEW MEXICO LATER ON SATURDAY AND
AFFECTING THE STATE SUNDAY INTO EARLY NEXT WEEK. HUMIDITY VALUES
WILL REMAIN ABOVE 20 PCT THROUGH THE NEXT SEVERAL DAYS.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  65  94  65  90 /  30  20  20  20
GALLUP..........................  57  88  58  84 /  20  30  30  50
GRANTS..........................  57  87  58  82 /  30  30  20  30
GLENWOOD........................  63  89  62  87 /  30  30  30  50
CHAMA...........................  48  84  49  77 /  30  40  30  30
LOS ALAMOS......................  57  85  55  82 /  30  20  30  20
RED RIVER.......................  44  75  42  74 /  30  50  30  20
TAOS............................  53  86  54  81 /  40  40  30  20
SANTA FE........................  59  86  60  82 /  30  20  20  20
SANTA FE AIRPORT................  61  89  61  86 /  30  20  20  20
ESPANOLA........................  62  92  59  87 /  30  20  20  20
ALBUQUERQUE HEIGHTS.............  69  92  68  87 /  30  20  20  20
ALBUQUERQUE VALLEY..............  66  94  65  88 /  30  20  20  20
ALBUQUERQUE FOOTHILLS...........  66  91  66  84 /  30  20  20  20
ALBUQUERQUE WEST MESA...........  69  92  68  89 /  30  20  20  20
SOCORRO.........................  66  91  66  82 /  20  20  30  30
SANDIA PARK/CEDAR CREST.........  57  88  57  80 /  30  20  20  20
MORIARTY/ESTANCIA...............  60  89  60  86 /  30  20  20  20
CARRIZOZO.......................  61  87  62  85 /  20  30  30  30
RUIDOSO.........................  54  76  56  76 /  20  30  30  30
RATON...........................  57  90  55  88 /  20  20  20  10
LAS VEGAS.......................  56  85  56  84 /  30  20  20  10
ROY.............................  61  88  65  86 /  10  10  10   5
CLAYTON.........................  65  93  65  91 /  10   5   5  10
SANTA ROSA......................  64  93  63  90 /  10  10  10   5
TUCUMCARI.......................  67  94  67  92 /   5   5   5   5
FORT SUMNER.....................  67  93  67  91 /   5  10  10   5
CLOVIS..........................  66  91  67  90 /   5  10   5   5
PORTALES........................  65  91  66  91 /   5  10   5   5
ROSWELL.........................  68  91  68  91 /   5  20  20  20

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

43/50
Hazardous weather outlook, Jul 24, 5:42 AM MDT, 12 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
542 AM MDT THU JUL 24 2008

NMZ001>021-026-251145-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
542 AM MDT THU JUL 24 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

HEAVY RAINFALL FROM SLOW MOVING THUNDERSTORMS WILL IMPACT WESTERN
AND CENTRAL NEW MEXICO INTO TONIGHT...WHERE LOCALIZED AREAS OF FLASH
FLOODING MAY OCCUR.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

HEAVY RAINFALL MAY CONTINUE TO IMPACT MAINLY WESTERN AND CENTRAL
AREAS FRIDAY INTO NEXT WEEK. OF PARTICULAR CONCERN WILL BE THE
REMNANTS OF HURRICANE DOLLY. THE MOISTURE FROM DOLLY MAY RESULT
IN TORRENTIAL RAINS OVER THE SOUTHERN AND WESTERN MOUNTAINS THIS
WEEKEND...CREATING AREAS OF FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

CONTACT LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE TO
REPORT FLOODING. SPOTTERS ARE ALSO ENCOURAGED TO RAINFALL AMOUNTS
THROUGH THE NATIONAL WEATHER SERVICE WEB SITE OR BY CALLING
1.888.386.7637.

40

In the hours before

Special weather statement, Jul 24, 2:33 PM MDT, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
233 PM MDT THU JUL 24 2008

NMZ014-242100-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-
233 PM MDT THU JUL 24 2008

...STRONG THUNDERSTORM MOVING OVER SOUTHWEST CATRON COUNTY...

AT 231 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER NEAR MOGOLLON. MOVEMENT WAS
SOUTH AT 11 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE ALMA...GLENWOOD AND
PLEASANTON.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION.

DPORTER
Special weather statement, Jul 24, 2:39 PM MDT, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
239 PM MDT THU JUL 24 2008

NMZ008-242115-
WEST CENTRAL MOUNTAINS-
239 PM MDT THU JUL 24 2008

...STRONG THUNDERSTORM MOVING OVER NORTHWEST MCKINLEY COUNTY...

AT 236 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 8 MILES SOUTHEAST OF NAVAJO.
MOVEMENT WAS WEST AT 4 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL NORTHWESTERN
MCKINLEY COUNTY...INCLUDING ROUTE 54.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION.

DPORTER
Special weather statement, Jul 24, 4:05 PM MDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
405 PM MDT THU JUL 24 2008

NMZ001>021-026-251100-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
INCLUDING THE CITIES OF...FARMINGTON...CHAMA/LOS ALAMOS...
ESPANOLA...RED RIVER/TAOS/SANTA FE...LAS VEGAS/RATON...ROY...
CLAYTON...GALLUP/GRANTS...ALBUQUERQUE...SANDIA PARK/CEDAR CREST...
MORIARTY/ESTANCIA...SANTA ROSA...TUCUMCARI...GLENWOOD...SOCORRO...
CARRIZOZO...RUIDOSO...FORT SUMNER...ROSWELL...PORTALES...CLOVIS
405 PM MDT THU JUL 24 2008

...POTENTIAL FOR A SIGNIFICANT INCREASE IN RAIN COVERAGE OVER THE
WEEKEND...

THE CENTER OF DOLLY...ONLY A DEPRESSION AS OF LATE THIS
AFTERNOON...WAS LOCATED ROUGHLY 175 MILES SOUTHEAST OF THE BIG
BEND AREA AND WAS HEADING TO THE WEST NORTHWEST. THERE IS OF
COURSE A LOT OF MOISTURE WITH THIS SYSTEM AND...WHILE THE SYSTEM
WILL CONTINUE TO WEAKEN...IT IS LOOKING INCREASINGLY LIKELY THAT
SOME OF THAT MOISTURE WILL TRACK INTO SOME PORTION OF NEW MEXICO
OVER THE WEEKEND. COMPUTER MODEL TRACKS ARE STILL CHANGING
SOMEWHAT...BUT AS OF THIS WRITING THERE IS A PRETTY GOOD CHANCE
THAT THE REMNANTS OF THIS SYSTEM WILL BRING AN INCREASE IN CLOUDS
AND SHOWERS...ALONG WITH A FEW THUNDERSTORMS...TO WESTERN AND
CENTRAL NEW MEXICO STARTING SATURDAY AND INTO AT LEAST SUNDAY.
EASTERN NEW MEXICO HAS A LOWER BUT NOT INSIGNIFICANT CHANCE OF
INCREASING SHOWER AND STORM ACTIVITY AS WELL. THE INCREASE IN
CLOUD COVER MAY LOWER SOMEWHAT THE CHANCE OF THUNDERSTORMS IN THE
DENSEST PORTION OF THE CLOUD SHIELD...BUT RAIN COVERAGE WILL
LIKELY BE GREATER THAN WHAT HAS OCCURRED THE LAST 2 OR 3 DAYS.
WHILE THERE IS STILL SIGNIFICANT UNCERTAINTY AS TO THE EXACT TRACK
OF THE HEAVIEST RAIN POTENTIAL FOR THIS SYSTEM...THE BEST ESTIMATE
AT THIS TIME IS FOR THE SOUTHWEST THEN WEST CENTRAL MOUNTAINS
REGION TO BE AFFECTED FIRST...FOLLOWED BY THE CENTRAL...NORTHWEST
PLATEAU AND NORTH CENTRAL MOUNTAINS REGION.

FOR THE LATEST INFORMATION AND POSSIBLE LATER WATCHES AND OTHER
STATEMENT ON THIS DEVELOPING SITUATION...PLEASE STAY TUNED TO NOAA
WEATHER RADIO...BROADCAST MEDIA AND OUR LOCAL WEBSITE AT
WWW.SRH.NOAA.GOV/ABQ.
Special weather statement, Jul 24, 5:33 PM MDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
533 PM MDT THU JUL 24 2008

NMZ003-004-011-250000-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-SANGRE DE CRISTO MOUNTAINS-UPPER
RIO GRANDE VALLEY-
533 PM MDT THU JUL 24 2008

...SLOW MOVING THUNDERSTORM APPROACHING THE TOWN OF SANTA FE...

AT 530 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM...CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL NEAR THE
TOWN OF SANTA FE. MOVEMENT WAS NORTHWEST AT 5 MPH.

ADDITIONAL LOCALES IN THE PATH OF THIS STORM INCLUDE AGUA FRIA AND
TESUQUE.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

DPORTER

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 6:20 PM MDTAreal Flood AdvisoryABQCatron115 min
Jul 23, 7:46 PM MDTAreal Flood AdvisoryABQCatron59 min
Jul 23, 8:50 PM MDTAreal Flood AdvisoryABQCatron55 min
Jul 24, 1:50 PM MDTAreal Flood AdvisoryABQColfax115 min
Jul 24, 2:01 PM MDTAreal Flood AdvisoryABQMora, San Miguel119 min
Jul 24, 2:47 PM MDTAreal Flood AdvisoryABQMcKinley, San Juan88 min
Jul 24, 2:48 PM MDTAreal Flood AdvisoryABQCatron117 min
Jul 24, 3:19 PM MDTAreal Flood AdvisoryABQColfax86 min
Jul 24, 4:02 PM MDTAreal Flood AdvisoryABQLos Alamos, Rio Arriba, Sandoval88 min
Jul 24, 4:21 PM MDTAreal Flood AdvisoryABQColfax, Taos84 min
Jul 24, 4:28 PM MDTAreal Flood AdvisoryABQRio Arriba, San Juan2 hr
Jul 24, 4:29 PM MDTAreal Flood AdvisoryABQSan Miguel2 hr
Jul 24, 5:05 PM MDTAreal Flood AdvisoryABQColfax, Mora85 min

Nearby

Flash Flood Warnings in New Mexico, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.